MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAB
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Fever (1858); Hyperglycemia (1905); Unspecified Infection (1930); Nausea (1970); Vomiting (2144); Ulcer (2274)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that emergency medical services was dispatched, they were in emergency room and hospitalized due to hyperglycemia, diabetic ulcer and an infection from (b)(6) 2020.The customer¿s blood glucose level was 542 mg/dl at time of incident.Another blood glucose level was 167 mg/dl.The customer was assisted with troubleshooting.The customer was treated with insulin pump.The customer stated that the symptoms related to high blood glucose such as fever, nausea and vomiting.Customer had been using insulin pump system within 48 hours of reported high blood glucose event.The insulin pump had motor error alarm.Customer was able to successfully clear the alarm.Customer was able to complete pump rewind.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
Device received with constant a35 alarm during the rewind test due to motor encoder signal out of phase.Unable to complete the functional test, including the displacement test, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test, delivery accuracy test, the stop current and run current measurement tests, self test, off no power alarm test and a21 error test due to constant a35 alarm.Unable to verify motor error alarm due to a35 alarm.Used a test motor to clear the a35 alarm in order to perform the care link upload.Device had cracked case at display window corner, cracked battery tube threads and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key10337490
Report Number2032227-2020-154432
Device Sequence Number3748793
Product Code OYC
UDI-Device Identifier00643169476561
UDI-Public(01)00643169476561
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAB
Device Catalogue NumberMMT-723RNAB
Device Lot NumberA0723RNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED INF SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age46 YR
Patient Weight180